Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 130, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 28, 2007, 3:28 PM CDT for Langlade County, Wisconsin. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 28, 2007, 3:28 PM CDT (20:28 UTC)
- Expired
- Aug 28, 2007, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Langlade County, WI
The radar
The Green Bay radar (KGRB), 127 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 28, 4:01 PM CDT | TSTM WND GST 65 | Neva, WI | ROOF BLEW OFF SMALL BUILDING. HAIL UP TO PENNY SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 28, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 282030
SVRGRB
WIC067-282115-
/O.NEW.KGRB.SV.W.0130.070828T2028Z-070828T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
328 PM CDT TUE AUG 28 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 415 PM CDT
* AT 326 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF PARRISH TO 23
MILES SOUTHWEST OF PARRISH...OR ALONG A LINE EXTENDING FROM 13
MILES SOUTHWEST OF RHINELANDER TO 20 MILES SOUTH OF RHINELANDER TO
13 MILES NORTH OF WAUSAU...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PARRISH BY 335 PM...
ANTIGO BY 400 PM...
PEARSON BY 405 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4547 8942 4532 8942 4513 8942 4512 8893
4534 8893 4545 8893
$$
EB/SRF2 follow-up statements
000
WWUS53 KGRB 282043
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT TUE AUG 28 2007
WIC067-282115-
/O.CON.KGRB.SV.W.0130.000000T0000Z-070828T2115Z/
LANGLADE-
341 PM CDT TUE AUG 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WESTERN LANGLADE COUNTY...
AT 338 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARRISH TO 8 MILES WEST OF KEMPSTER TO 14 MILES WEST
OF ANTIGO...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
RHINELANDER TO 14 MILES WEST OF ANTIGO...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KEMPSTER AND DEERBROOK BY 350 PM...
POST LAKE AND NEVA BY 355 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS PRODUCED DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL AND
MAY DO SO AGAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4547 8942 4532 8942 4513 8942 4512 8893
4534 8893 4545 8893
$$
EB/SRF000
WWUS53 KGRB 282112
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
412 PM CDT TUE AUG 28 2007
WIC067-282122-
/O.EXP.KGRB.SV.W.0130.000000T0000Z-070828T2115Z/
LANGLADE-
412 PM CDT TUE AUG 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LANGLADE COUNTY
EXPIRES AT 415 PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA. HOWEVER...THE SEVERE THUNDERSTORM WARNING FOR EASTERN
LANGLADE COUNTY AND SOUTHERN FOREST COUNTY REMAINS IN EFFECT UNTIL
445 PM.
LAT...LON 4547 8942 4532 8942 4513 8942 4512 8893
4534 8893 4545 8893
$$
EB/SRFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:51 AM CDT, 12 hours 37 minutes earlier.
Area forecast discussion, Aug 28, 2:51 AM CDT, 12 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 251 AM CDT TUE AUG 28 2007 .SHORT TERM...TODAY/TONIGHT/WEDNESDAY. MAIN FORECAST CHALLENGE CENTERS ON TSRA/RW CHCS TODAY AND TNT AS COLD FRONT DROPS THROUGH THE AREA. MODEL PROGS TRENDING TO A SLOWER SEWD MOVEMENT OF THE FROPA BUT LITTLE EVIDENCE TO SUPPORT THIS TREND AT THIS TIME...BUT OVERALL LITTLE AFFECT ON ONGOING FCST. MORNIGN WILL BE INFLUENCE WITH OUTFLOW BOUNDARIES. WILL BREAK OFF PCPN MENTION THIS AM TO ACCOUNT FOR ONGOING PCPN OVER THE NORTH...HANG ONTO CHC POPS THIS AFTN. TSRAS OVER THE NORTH EARLY THIS AM...MOVING INTO A BIT MORE STABLE AIR OVER THE NORTHEAST BEHAVING AT THIS TIME. WILL INCREASE POPS THIS AFTN AND ESPECIALLY THIS EVENING WITH INCREASED INSTABILITY AND S/W OVR NE CO THIS AM TO WORK TOWARD THE REGION. A SURFACE WAVE MAY BE ASSOCIATED WITH THIS FEATURE AND MAY AFFECT THE FRONTS POSITION AND TRACKING. SURFACE TRAJ SHOWS HIGHER TEMP/DEWPOINT AIR MASS OVER IA/SW WI POISED TO WORK INTO NE WI AHEAD OF THE FRONT. INCREASED DEWPOINTS AND TEMPS IN THE FCST...BUT DUE TO CLOUD POTENTIAL...WILL ADD A RANGE OF 85 TO 90 THIS AFTN TO ACOUNTY FOR UNCERTAINTY...AND LATER SHIFTS WILL NEED TO MONITOR SKY CONDITION TODAY FOR ANY HIGHER TEMP ADJUSTMENTS. NOTED SPC DAY 1 SLIGHT RISK AREA OVER THE REGION AND SEEMS APPROPRIATE. WILL CONTINUE SMALL CHC FOR WEDNESDAY MORNING AS FRONT CONTINUES TO SHIFT SOUTH OF THE AREA FOLLOWED WITH COOLER DRIER HIGH PRESSURE SYSTEM ON NRLY WINDS. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY NIGHT... BRINGING CLEAR SKIES AND COOL TEMPERATURES. TEMPERATURES ARE EXPECTED TO DROP TO NEAR 40 OVER THE NORTH TO THE LOWER TO MIDDLE 50S ALONG LAKE MICHIGAN. HIGH PRESSURE REMAINS IN CONTROL OF THE WEATHER THURSDAY AND THURSDAY NIGHT. MODELS DIVERGE ON FRIDAY AS GFS/WRF BRING WEAK FRONTAL BOUNDARY TOWARDS THE AREA WHILE CANADIAN/ECMWF INDICATE NO DISTINCT FRONT. GFS/WRF DEPICT SOME CONVECTION WITH THIS BOUNDARY AS WELL. SOME DIFFERENCES IN THE LOCATION OF THE BOUNDARY WAS NOTED BETWEEN THE GFS/WRF LATE THURSDAY NIGHT INTO FRIDAY. WITH CANADIAN HIGH ENTRENCHED WITH DRY AIR IN PLACE...WILL LEAVE LATE THURSDAY NIGHT AND FRIDAY DRY FOR NOW. DEPENDING WHERE BOUNDARY ENDS UP...A SMALL CHANCE FOR RAIN MAY BE NEEDED ON FRIDAY OVER THE NORTH...BUT UNCERTAINTY IS SO LOW AT THIS POINT NOT TO INCLUDE IN THE GRIDS/ZONES. THE FRONTAL BOUNDARY SHOULD SHIFT NORTHWARD AS A WARM FRONT FRIDAY NIGHT. THE NEXT COLD FRONT SHOULD MOVE INTO THE REGION SUNDAY NIGHT INTO MONDAY MORNING...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. AS FOR TEMPERATURES...DID ADJUST MAX/MIN TEMPERATURES DOWNWARD A FEW DEGREES WEDNESDAY NIGHT AND THURSDAY AND AGAIN THURSDAY NIGHT. LITTLE OR NO CHANGES MADE TO THE REMAINDER OF THE FORECAST PERIOD. && .AVIATION...SCT MVFR CIGS/VSBYS DUE TO TSRA/S OVER NW HALF OF WI THROUGH 18Z...THEN SPREADING SEWD OVER REST OF REGION THIS AFTN AND EVENING. LOW LEVEL SW FLOW TO 45 KTS AT 2K FT AGL OVER SRL SFC FLOW WILL PRODUCE A WIND SHEAR THROUGH 18Z. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/ECKBERG
Hazardous weather outlook, Aug 28, 1:00 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 100 PM CDT TUE AUG 28 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-291800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 100 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL MOVE INTO CENTRAL AND NORTH CENTRAL WISCONSIN THIS AFTERNOON AHEAD OF A COLD FRONT MOVING SOUTH THROUGH THE STATE. THERE IS A POTENTIAL THAT A FEW OF THE STORMS WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. THE STORMS ARE EXPECTED TO MOVE SOUTH INTO THE FOX VALLEY AND LAKESHORE AREAS THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-564-291800- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 100 PM CDT TUE AUG 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE LIKELY THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO HIGH WAVES ON LAKE MICHIGAN THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TE WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Aug 28, 2:15 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT TUE AUG 28 2007 WIZ010-011-018-019-030-282000- ONEIDA-FOREST-LINCOLN-LANGLADE-MARATHON- INCLUDING RHINELANDER...CRANDON...TOMAHAWK...ANTIGO AND WAUSAU 215 PM CDT TUE AUG 28 2007 ...LINE OF THUNDERSTORMS APPROACHING NORTH-CENTRAL WISCONSIN... THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS WILL MOVE INTO NORTH-CENTRAL WISCONSIN BY 3 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL...NORTH-CENTRAL...AND FAR NORTHEAST WISCONSIN UNTIL 8 PM. STAY TUNED FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. IF A WARNING IS ISSUED FOR YOUR AREA...TAKE COVER IN A SAFE LOCATION AND LISTEN FOR UPDATES. JKL WEATHER.GOV/GREENBAY
Special weather statement, Aug 28, 3:05 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 305 PM CDT TUE AUG 28 2007 WIZ011-019-282045- FOREST-LANGLADE- INCLUDING CRANDON AND ANTIGO 305 PM CDT TUE AUG 28 2007 ...LINE OF THUNDERSTORMS MOVING ACROSS NORTH-CENTRAL WISCONSIN... THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO MOVE ACROSS NORTH-CENTRAL WISCONSIN. THE STORMS WILL AFFECT WESTERN LANGLADE COUNTY BY 330 PM AND SOUTHWEST FOREST COUNTY BY 350 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL... NORTH-CENTRAL...AND FAR NORTHEAST WISCONSIN FOR THE AFTERNOON. STAY TUNED FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE. IF A WARNING IS ISSUED FOR YOUR AREA...TAKE COVER IN A SAFE LOCATION AND LISTEN FOR UPDATES. JKL WEATHER.GOV/GREENBAY
Local storm report, Aug 28, 3:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
318 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND GST TOMAHAWK 45.46N 89.73W
08/28/2007 E60.00 MPH LINCOLN WI TRAINED SPOTTER
&&Local storm report, Aug 28, 3:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
320 PM CDT TUE AUG 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL IRMA 45.34N 89.66W
08/28/2007 E0.25 INCH LINCOLN WI AMATEUR RADIO
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:39 AM CDT | Severe Thunderstorm Warning | GRB | Vilas | 66 min |
| Aug 28, 4:48 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 57 min |
| Aug 28, 5:43 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln | 37 min |
| Aug 28, 7:15 AM CDT | Marine Weather Statement | GRB | 60 min | |
| Aug 28, 2:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Oneida | 60 min |
| Aug 28, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 24 min |
| Aug 28, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade | 45 min |
| Aug 28, 4:04 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Shawano | 56 min |
| Aug 28, 4:21 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 39 min |
| Aug 28, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 46 min |
| Aug 28, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 61 min |
| Aug 28, 5:04 PM CDT | Special Marine Warning | GRB | 56 min | |
| Aug 28, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 33 min |
| Aug 28, 5:47 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 28 min |
| Aug 28, 5:56 PM CDT | Special Marine Warning | GRB | 94 min | |
| Aug 28, 6:26 PM CDT | Marine Weather Statement | GRB | 94 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.